What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 12:22 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 8, 12:22 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
122 PM EDT Fri Jun 8 2018
.SYNOPSIS...
Issued at 118 PM EDT Fri Jun 8 2018
Areas of thunderstorms continue this afternoon. Heavy rainfall at
times which may lead to localized flooding. Periodic showers and storms
will be possible through the weekend. A few of these storms may
be strong at times with gusty winds...small hail...and locally
heavy rain possible. Temperatures will remain near seasonal averages
with highs around 80 and lows around 60.
&&
.SHORT TERM...(Today and Tonight)
Issued at 346 AM EDT Fri Jun 8 2018
Fairly typical June-like weather anticipated for today and into the
weekend. Large scale synoptic pattern characterized by high
amplitude and large wavelength ridge over central NOAM that slowly
drifts east before being undercut by seasonably strong Pacific jet
just starting to come onshore. High latitude positioning of this
ridge opens the door for several convectively-enhanced shortwaves to
cut through the central CONUS and impact our area. Morning water
vapor clearly shows next shortwave slated to arrive later today and
bring another round of convection. This wave is fairly broad/weak
and will only weaken further per latest guidance as it is ingested
into longwave northeast CONUS trough. Nevertheless it will likely be
just enough impetus for SCT thunderstorms today given modest
moisture/instability. Mid 60s dewpoints should be easily attainable
(upper 60s possible) and forecast soundings indicate little/no CIN
by afternoon to prevent free convection. Expect a sporadic and
disorganized convective event. 0-1km MLCAPE values of 1000-1500 J/kg
could support a few stronger updrafts but they will be very "pulsey"
given limited shear and lack of substantive forcing. There is
virtually no flow in the lower half of the troposphere and any
strong/severe wind gusts (while still possible) will depend entirely
on wet microburst processes. Locally heavy rain will be the primary
threat given weak flow/slow storm motion, low MBE velocities, and PW
values around 1.5 inches. Though storms are possible in the entire
CWA, best chances for heavy rain will be along/south of US-30 where
better moisture resides. Localized flooding possible but not
expecting anything widespread and our southern CWA has been
relatively dry.
RAP13 and HRRR have been insistent on convection developing early
this morning along weak stationary boundary. There is a very weak
convergence signal with around 500-1000 J/kg of MUCAPE per latest
SPC mesoanalysis. Have low chance PoPs for now but it should be
noted that if this early morning convection is as vigorous as hi-res
CAM's indicate...it could delay and/or subdue our afternoon
activity.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 346 AM EDT Fri Jun 8 2018
As is typical in these patterns...forecast confidence decreases
substantially beyond day1 owing to uncertainties in upstream
convective trends. Periodic showers/storms anticipated through the
weekend but exact timing and chances very much up in the air.
Deterministic models are all over the place regarding timing and
track of these subtle waves. Unfortunately this necessitates a
broadbrushed approach to PoPs through early next week. A marginal
severe and heavy rain threat will continue to exist given moderate
instability/moisture but generally weak shear. Temps during the
period will be around seasonal averages with highs around 80F and
lows around 60F.
Large scale pattern breaks down very quickly by Tue with rapid
transition to more zonal flow. This will lead to a hot day on Tue as
thermal ridge folds east but cold front arrives and brings
cooler/drier conditions for Wed/Thu. Some severe possible with this
cold front but timing and mesoscale details far too nebulous for any
meaningful discussion at this point.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 118 PM EDT Fri Jun 8 2018
Mainly VFR flying conditions today with periodic thunderstorms
and showers over both TAF sites throughout the forecast period.
Heavier thunderstorms may lead to brief drops to MVFR visibility
and ceilings. Frontal boundary stalled across the area will result
in slow moving storms with storm motion from west to east. Better
instability near KFWA may lead to better storm coverage by late
this afternoon/evening.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Heidelberger
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Heidelberger
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 8, 2:54 AM EST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
354 AM EDT Fri Jun 8 2018
INZ012>018-020-022>027-032>034-OHZ015-016-024-025-090900-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-
Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Paulding-Putnam-Van Wert-Allen OH-
354 AM EDT Fri Jun 8 2018 /254 AM CDT Fri Jun 8 2018/
This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.
.DAY ONE...Today and Tonight
Thunderstorms are possible today with a chance of gusty winds and
small hail. Heavy rain and localized flooding are also possible with
these storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms are possible at times through Sunday. Localized heavy
rain and flooding will be the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
INZ003>009-MIZ077>081-OHZ001-002-004-005-090900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-
354 AM EDT Fri Jun 8 2018 /254 AM CDT Fri Jun 8 2018/
This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.
.DAY ONE...Today and Tonight
There is a chance of thunderstorms today. Brief heavy rain is
possible but severe weather is not expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There is a chance of thunderstorms through Sunday. Severe weather is
not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
LMZ043-046-090900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
354 AM EDT Fri Jun 8 2018
This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.
.DAY ONE...Today and Tonight
There is a chance of thunderstorms today.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There is a chance of thunderstorms through Sunday.
&&
Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx
In the hours before
Special weather statement, Jun 8, 8:45 AM EST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
945 AM EDT FRI JUN 8 2018
INZ014>016-081430-
Kosciusko-Marshall-Fulton-
945 AM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON...
SOUTHWESTERN KOSCIUSKO AND SOUTHEASTERN MARSHALL COUNTIES...
At 944 AM EDT, a strong thunderstorm was located near Rochester,
moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mentone, Walnut, Tippecanoe, Old Tip Town, Sevastopol, Tiosa and
Talma.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4112 8627 4118 8628 4127 8600 4111 8599
TIME...MOT...LOC 1344Z 257DEG 15KT 4115 8622
GH
Local storm report, Jun 8, 9:12 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 AM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HEAVY RAIN 3 SSW NORTH JUDSON 41.17N 86.79W
06/08/2018 M0.86 INCH STARKE IN MESONET
90 MINUTE RAINFALL.
&&Local storm report, Jun 8, 10:52 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 AM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HEAVY RAIN 1 N DENHAM 41.17N 86.71W
06/08/2018 E2.00 INCH PULASKI IN PUBLIC
&&Special weather statement, Jun 8, 11:35 AM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1235 PM EDT FRI JUN 8 2018
INZ018-027-OHZ024-081715-
Adams-Allen-Van Wert-
1235 PM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN...
NORTHEASTERN ADAMS AND NORTHWESTERN VAN WERT COUNTIES...
At 1234 PM EDT, a strong thunderstorm was located over Monroeville,
or 7 miles northeast of Decatur, moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Van Wert, Monroeville, Convoy, Middlebury, Dixon, Scott, Townley and
Cavett.
&&
LAT...LON 4088 8494 4102 8488 4102 8480 4099 8480
4099 8454 4078 8464
TIME...MOT...LOC 1634Z 278DEG 15KT 4093 8487
GHSpecial weather statement, Jun 8, 1:06 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Northern Indiana
206 PM EDT FRI JUN 8 2018
OHZ025-081830-
Allen-
206 PM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN COUNTY...
At 206 PM EDT, a strong thunderstorm was located over Fort Shawnee,
moving southeast at 30 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Lima, Fort Shawnee, Harrod, Beaverdam, Yoder, Westminster, Slabtown
and Rousculp.
This includes Interstate 75 between mile markers 119 and 135.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4064 8411 4066 8411 4066 8416 4068 8420
4085 8399 4079 8388 4065 8388
TIME...MOT...LOC 1806Z 318DEG 28KT 4066 8410
GHSpecial weather statement, Jun 8, 1:35 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Northern Indiana
235 PM EDT FRI JUN 8 2018
OHZ001-002-004-005-015-016-081915-
Henry-Defiance-Putnam-Fulton-Williams-Paulding-
235 PM EDT FRI JUN 8 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PUTNAM...
EASTERN DEFIANCE...NORTHEASTERN PAULDING...HENRY...SOUTHERN FULTON
AND SOUTHEASTERN WILLIAMS COUNTIES...
At 235 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Archbold to 7 miles east of
Paulding. Movement was east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Defiance, Napoleon, Wauseon, Archbold, Swanton, Delta, Liberty
Center, Continental, Holgate, Oakwood, Hamler, Texas, Melrose,
Malinta, Florida, Miller City, New Bavaria, Evansport, Grelton and
Arthur.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4107 8404 4109 8450 4154 8439 4160 8390
TIME...MOT...LOC 1835Z 263DEG 25KT 4145 8434 4115 8443
GH